MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Vasoconstriction (2126); Coma (2417)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported that a 67-year-old male patient underwent a coil embolization procedure to treat a carotid-cavernous fistula using an orbit galaxy tdl cmplx frame coil 8x30 (catalog 640cr0830/lot 30679276).The physician started to experience some resistance while using the device and at time of filling it was found that the coil had prematurely detached during placement and subsequently became unraveled/stretched.The physician was able to pull back the coil slightly and then used a solitaire ab (medtronic) stent retriever to remove the coil completely from the patient after 3 or 4 attempts.It was reported that the patient experienced severe vessel spasm (unknown location) during coil capturing.After complete removal of the coil, a ct scan revealed hemorrhage (the patient was bleeding preoperative, so physician cannot accurately determine whether it is a new postoperative bleeding).The procedure was prolonged for approximately 2 hours.After consultation with patient's family member, it was agreed to perform craniotomy for decompression and hematoma evacuation.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: it was reported that a 67-year-old male patient underwent a coil embolization procedure to treat a carotid-cavernous fistula using an orbit galaxy tdl cmplx frame coil 8x30 (catalog 640cr0830/lot 30679276).The physician started to experience some resistance while using the device and at time of filling it was found that the coil had prematurely detached during placement and subsequently became unraveled/stretched.The physician was able to pull back the coil slightly and then used a solitaire ab (medtronic) stent retriever to remove the coil completely from the patient after 3 or 4 attempts.It was reported that the patient experienced severe vessel spasm (unknown location) during coil capturing.After complete removal of the coil, a ct scan revealed hemorrhage (the patient was bleeding preoperative, so physician cannot accurately determine whether it is a new postoperative bleeding).The procedure was prolonged for approximately 2 hours.After consultation with patient's family member, it was agreed to perform craniotomy for decompression and hematoma evacuation.No further information was provided at the time of complaint initiation.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30679276 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Coil stretching and mechanical detachment are indicative of the application of excessive force, possibly in an attempt to overcome the reported resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30679276 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).One picture was attached to the complaint file in which was noted that the coil is severely stretched and detached from the delivery system.The coil was noted to be tangled with itself.Based on the picture it cannot be determined if the coil remains in one piece.The rest of the device was not shown in the picture and it cannot be evaluated.Some stains of blood were also noted.The customer allegations were able to be confirmed based on the condition in which the coil was observed.Even though a functional analysis needs to be performed, the stretched condition noted in the coil may be the result of the resistance felt during the procedure in which the patient's severe vasospasm may have contributed to the reported failure.Force may be inadvertently applied to the device as a result of the difficulties experienced.However, this investigation was performed based only on the photo provided and this remains only speculative.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The medical imaging received was reviewed by cerenovus sr.Medical affairs director on 05-jan-2023.The assessment reads as follows: ¿the description of the complaint and procedure is clear.The images support the description of a premature detachment of the coil in the guide-catheter.The reason for the premature detachment cannot be determined based on the single image provided but is a known, but infrequent, occurrence with any coil.If the coil is sent back for analysis this may lead to a conclusion on the cause¿.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15787647
Report Number3008114965-2022-00746
Device Sequence Number5747438
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CR0830
Device Catalogue Number640CR0830
Device Lot Number30679276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/06/2022
12/19/2022
12/21/2022
01/23/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/07/2022
12/19/2022
12/23/2022
01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE AB (MEDTRONIC) STENT RETRIEVER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale